Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Having pain in trachea area, hurts to swallow. Feeling slight burn, dryness and thirst. Any cure?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 1600 Questions
Question
I have a pain in my trachea area, it hurts when I swallow. I did just get over a sinus infection. But I don't have any symptoms and it only really comes back stronger in the evening. Its been 2 days. It comes and goes. Very slight burn, feels very dry. I am a hypocandriac and it does get worse with panic, but then starts to go away. My throat feels very thirsty as well.
Posted Sat, 11 Aug 2012 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Naveen Kumar 49 minutes later
Hi

Thanks for the query

The throat pain following sinus infection could be due to either residual inflammation in the throat secondary to the sinus infection or acid reflux disease.

Usually, during or after an attack of sinusitis there can be inflammation over the mucosa of the throat leading to swelling and pain. Sometimes, when there is blockage of the sinuses, an individual tends to open the mouth and breathe. Mouth breathing causes dryness and sore throat because of evaporation of the water content from the mucosa of the throat.

Secondly, gastroesophageal reflux disease, commonly referred to as GERD or acid reflux, is a condition in which the liquid content of the stomach backs up or refluxes into the esophagus. The liquid that enters the esophagus (regurgitation) can damage the lining of the esophagus although visible signs of inflammation occur in a minority of patients. The regurgitated liquid usually contains acid that is produced by the stomach.

A complete examination of the throat can help in making an appropriate diagnosis. My advice to you is to drink plenty of warm water; avoid chilled food/beverages/smoking/coffee/alcohol in any. Use saline nasal spray to keep your nasal mucosa moist. You can take anti-inflammatory medicines such as diclofenac or ibuprofen. If the discomfort still persists, please consult your doctor.

Hope I have answered your query; I will be available for the follow-up queries.

Regards
Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an ENT Specialist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions